MAUDE Adverse Event Report: ARTHREX, INC. PS TIBIAL BEARING, SIZE 3, 13MM, VIT E; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

ARTHREX, INC. PS TIBIAL BEARING, SIZE 3, 13MM, VIT E; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number PS TIBIAL BEARING, SIZE 3, 13MM, VIT E
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The probable cause of the event could not be determined from the information available and without device evaluation.Additionally, the risk was unable to be assessed as the complaint was unable to be confirmed.
 
Event or Problem Description
It was reported the a patient had undergone a tka procedure (b)(6) 2020.During the june 2020 procedure the following arthrex products were implanted: ar-513-t3, ibalance tka modular tibial tray (lot 10506044), ar-523-b313, ibalance tka bearing implant (lot 5791824), ar-526-6r, ibalance femoral implant (lot 10259480), ar-524-psb8, patella implant dome (lot 132581845).Roughly 6 months post op patient began having issues with fully extending the knee.It was reported there was a post-op disengagement of the poly from the tray.At time of report there is no revision surgery scheduled and the arthrex products remain in the patient.Additional information obtained 12/2/20: patient's revision surgery has been scheduled for (b)(6) 2020.Additional information obtained 12/15/20: the patient's revision procedure took place as planned (b)(6) 2020.The surgeon was able to maintain the existing femoral and tibial components while just replacing the original poly bearing, ar-523-b313 (lot 5791824).After normal exposure the surgeon found the poly extruding anteriorly 1-2 cm, consistent with his assessment of pre-op x-rays.The poly was removed and replaced with the same size component, a size 3 / 13mm poly.After confirming fit and range of motion the would was closed and case was completed.Explanted poly will be returned for evaluation.
 
Additional Manufacturer Narrative
The device was found to have damaged and broken posterior locking tabs, damaged anterior locks, and a heavily worn inferior posterior surface.Heavy wear was also observed on the anterior side of the peg.The cause of the disengagement of the bearing from the tibial tray is undetermined and is likely due to damage to the posterior locking tabs, either during insertion or a subsequent event.The heavy inferior wear and peg wear likely occurred as a result of the bearing disengagement.

Brand Name
PS TIBIAL BEARING, SIZE 3, 13MM, VIT E
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11116751
Report Number1220246-2021-02441
Device Sequence Number3923273
Product Code MBH
UDI-Device Identifier00888867232396
UDI-Public00888867232396
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153586
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberPS TIBIAL BEARING, SIZE 3, 13MM, VIT E
Device Catalogue NumberAR-523-B313
Device Lot Number5791824
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;